MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430500
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be used in the biliary duct to treat a malignant stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the wallstent biliary stent would not deploy.The wallstent biliary stent was removed from the patient fully covered by the outer sheath and the procedure was completed with another wallstent biliary device.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the two stent wires punctured the outer sheath.
 
Additional Manufacturer Narrative
Initial reporter's city and state/province: (b)(6).(b)(4).A wallstent biliary uncovered stent and delivery system were returned for analysis.The stent was received undeployed and was fully covered by the outer sheath.Visual examination found two wires of the stent were returned puncturing the outer sheath.Additionally, the outer blue sheath was returned detached from the valve body.No other damages with the stent and delivery system were noted.The reported event of stent failure to deploy was confirmed; the stent was received fully covered and undeployed.The investigation concluded that the reported event and the observed failures were most likely due to procedural factors encountered during the procedure.It may be that the interaction of the device with the scope, the patient's anatomy and the excessive force applied to the device when the physician tried to deploy the stent, limited the performance of the device.Therefore, contributing to the detachment of the outer blue sheath from the valve body (handle), stent wires puncturing the outer sheath and stent deployment failure.Therefore, review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15221088
Report Number3005099803-2022-04533
Device Sequence Number17614059
Product Code JCT
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2024
Device Model NumberH965430500
Device Catalogue Number3050
Device Lot Number0028636590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Initial Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown